Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

October 25, 2021Osceola County, Florida

NWS Melbourne, FL issued this special weather statement at Oct 25, 2021, 5:42 PM EDT for Osceola County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 25, 2021, 5:42 PM EDT (21:42 UTC)
Expired
Oct 25, 2021, 6:15 PM EDT
In force
33 min
Issued by
NWS Melbourne, FL
Hail
0.00 in
Wind
40

County Osceola County, FL

The radar

The Melbourne radar (KMLB), 68 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 526 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
526 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

548 
WWUS82 KMLB 252142
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
542 PM EDT Mon Oct 25 2021
 
FLZ053-252215-
Osceola FL-
542 PM EDT Mon Oct 25 2021

...A strong thunderstorm will impact portions of east central Osceola
County through 615 PM EDT...

At 542 PM EDT, Doppler radar was tracking a strong thunderstorm over
Holopaw, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Holopaw, Forever Florida and Deer Park. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 2806 8144 2804 8143 2803 8139 2801 8138
      2804 8136 2807 8137 2807 8135 2808 8135
      2809 8145 2810 8143 2821 8086 2793 8087
      2793 8133 2794 8135 2795 8134 2798 8138
      2800 8139 2800 8142 2806 8146
TIME...MOT...LOC 2142Z 274DEG 23KT 2811 8104 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Sedlock

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Oct 25, 4:05 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Oct 25, 4:05 PM EDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
405 PM EDT Mon Oct 25 2021

.DISCUSSION...

Thru Tonight...Shortwave trough axis aloft combined with daytime
heating and instability has generated scattered showers and
storms, some with gusty winds. The upper support will weaken
as the trough axis pushes SE of the area by sunset while at the
same time we lose daytime heating. With the exception of lingering
showers and possibly a storm across the south this evening, the
convection should decrease notably in coverage and intensity
by sunset. A frontal boundary will approach Lake and Volusia
counties toward morning from the NW which may result in some
status across the north but significant fog is not expected as a
west breeze will be persistent.

Tue...The front will push SE across the area during the day with
winds veering only slightly, from W to WNW. This front will bring
lower dewpoints and humidity across the north but the breezy
offshore (WNW) flow will prevent any sea breeze. Morning clouds
across the north will diminish and reveal mostly sunny skies. But
more persistent stratocu will produce a partly sunny day across
the south. Even so, with little chance for rain and a breezy
offshore wind, high temperatures will soar near 90 along the coast
from the Cape south. This will approach the Melbourne record of
90F from 1942. The other records are probably (hopefully) out of
reach.

Wednesday-Friday... Dry conditions will continue into the middle
part of the week as the upper-level longwave pattern becomes much
more meridional with a ridge/trough/ridge/trough pattern situated
over CONUS. This will lead to a weak mid/upper level ridge to
build poleward with the ridge situated over the Southeast and
sandwiched between two strong mid/upper level troughs. With weak
high pressure situated over the region, expect dry conditions to
persist on Wednesday. The NBM has now caught up to the
deterministic and MOS guidance and has trended quite a bit cooler
on Wednesday. Could have lowered temperatures even more so as much
of models indicate, however, wanted to maintain at least some
consistency and opted to lower temps by a few degrees instead.
Highs will reach the low-to- mid 80s. Lows will drop down around
60 degrees to near 70s degrees near the coast south of Cape
Canaveral.

After Wednesday, is when things will really start to get
interesting for east-central Florida as multiple disturbances
transit the region. Models appear to have sped up the timing of
the system with a pre-frontal shortwave moving into east-central
Florida by Thursday which will trigger numerous-to-widespread
showers and thunderstorms across the area on Thursday. POPs have
been capped around 80% with the best chance north of the Treasure
Coast area as the shortwave moves through. Thursday could be an
active day but a lot will depend on the timing of the main frontal
system with the low pressure center tracking through the Mid-
South and before pivoting towards the Northeast on Friday. A very
good synoptic setup will be in place on Thursday into Friday as
the mature wave deepens over eastern CONUs before decaying
offshore. However, a lot will depend on the timing of the system
and how much instability is available. For right now, the
potential is there for strong-to-severe storms if we can get
enough instability. Guidance indicated a strong 40kt southwesterly
low-level jet, moderate-to-high shear, and decent mid- level
lapse rates on Thursday, especially near the Treasure Coast.
Expect highs in the low-to-mid 80s and lows in the low 60s to low
70s.

The cold front will finally pass through the area on Friday which
will bring the potential for isolated-to-scattered showers and
storms, as the front moves from the northwest to southeast. The
best chance for rain will remain near the Treasure Coast area with
the front just north of the area. Cooler and drier air will
follow with highs in the mid-to-upper 70s west-northwest of I-4
and the low 80s south-southeast.

Saturday-Monday...(previous discussion) Dry/comfortable through
the period as the eastern CONUS trough shears out as it drifts
across the eastern CONUS/FL this weekend. Westerly post-frontal
winds veer to NW-N Sun-Sun night and NE by next Mon as a large
high pressure builds across the SE US and Florida. Weekend max
temps in the 70s with mins in the 50s for all but the immediate
Space and Treasure Coasts. On Mon, max temps warm to near 80F
coast/L80s inland with mins U50s inland and L-M60s near the coast
in developing onshore flow.

&&

.AVIATION...
Sct TSRA will affect many terminals through 00Z with potential
for MVFR CIGs/VSBYs and gusty winds near 35 knots. Then VFR until
07Z or so when MVFR/IFR stratus is possible esp across northern
sections as a frontal boundary approaches. Winds will remain
W to WSW 5-8 mph tonight becoming WNW Tue and increasing 12-15
mph with gusts up to 25 mph.

&&

.MARINE...
Tonight/Tue...Deepening low pressure along the Carolina coast will
continue to lift NE away from the area tonight. Tightening WSW
pressure gradient will produce 12-15 knots nearshore and 15-20
knots offshore so will headline the offshore waters with a
Caution. On Tue, a frontal boundary will push SE across the waters
Tue resulting in winds veering out of the WNW 10-15 knots. Seas 2
ft close to shore due to the offshore (limited fetch) flow but
build 4 to 5 ft well offshore.

Tuesday-Friday... Boating conditions will deteriorate throughout
the week with an upper level disturbance northeast of Florida.
Winds will remain from the west-northwest at around 10-15kts
building seas to 2-3 ft nearshore with up to 4-5 ft far offshore
(20-60nm). A strong cold front will sweep across the region
Thursday into Friday which will deteriorate sea conditions
further. Winds will veer to the south-southwest on Thursday at
15-25kts, especially over the far offshore Atlantic waters. This
will lead to larger swells with heights reaching 3-5 feet
nearshore and around 6-8 feet far offshore.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  70  87  60  81 /  10   0   0   0
MCO  72  88  62  84 /  10  10   0   0
MLB  72  91  63  83 /  10   0   0   0
VRB  72  91  63  84 /  20  10   0   0
LEE  72  87  59  84 /  10   0   0   0
SFB  72  88  59  82 /  10   0   0   0
ORL  72  88  61  83 /  10  10   0   0
FPR  71  90  63  84 /  20  10   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.

&&

SHORT TERM...Kelly
LONG TERM....Fehling
Hazardous weather outlook, Oct 25, 11:05 AM EDT, 6 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1105 AM EDT Mon Oct 25 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-260000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1105 AM EDT Mon Oct 25 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
An upper disturbance moving quickly across the state today will
bring scattered showers along with embedded storms from late this
morning into the afternoon. Affected areas will see occasional
lightning along with briefly heavy rain and wind gusts around 40 mph.
Storm motion will be toward the east northeast around 25 mph.

.MARINE THUNDERSTORM GUST IMPACT...
Storms will be capable of producing wind gusts around 35 knots over
inland lakes, the Intracoastal waters and the Atlantic waters.
Mariners should keep an eye toward the west while monitoring
potential for storms from late this morning into the afternoon.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A strong low pressure system forecast to move across the southeast
states will bring another chance for lightning storms Thursday and a
few storms could be strong, containing gusty winds. Poor small craft
boating conditions return, especially to the offshore waters, by
Thursday night and into Friday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated this afternoon and tonight.

Kelly/Pendergrast

In the hours before

Special weather statement, Oct 25, 1:34 PM EDT, 4 hours 8 minutes before
Special Weather Statement
National Weather Service Melbourne FL
134 PM EDT Mon Oct 25 2021

FLZ041-045-046-141-147-251815-
Coastal Volusia FL-Northern Brevard County FL-Orange FL-Seminole FL-
Inland Volusia FL-
134 PM EDT Mon Oct 25 2021

...A strong thunderstorm will impact portions of Seminole, northern
Brevard, southeastern Orange and southeastern Volusia Counties
through 215 PM EDT...

At 134 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bithlo, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Orlando, Deltona, Sanford, Titusville and Altamonte Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2839 8056 2835 8057 2842 8127 2881 8142
      2904 8086 2857 8053 2845 8049
TIME...MOT...LOC 1734Z 265DEG 24KT 2853 8111

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Fehling
Special weather statement, Oct 25, 1:55 PM EDT, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Melbourne FL
155 PM EDT Mon Oct 25 2021

FLZ047-053-054-058-251845-
Okeechobee FL-Southern Brevard County FL-Osceola FL-Indian River FL-
155 PM EDT Mon Oct 25 2021

...A strong thunderstorm will impact portions of northeastern
Okeechobee, Indian River, southwestern Brevard and southeastern
Osceola Counties through 245 PM EDT...

At 155 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Blue Cypress Lake, moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Palm Bay, Sebastian, Vero Beach, Fellsmere and Kenansville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2751 8094 2773 8111 2813 8083 2766 8040
TIME...MOT...LOC 1755Z 229DEG 26KT 2771 8087

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Fehling
Special weather statement, Oct 25, 2:11 PM EDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Melbourne FL
211 PM EDT Mon Oct 25 2021

FLZ041-141-147-251845-
Coastal Volusia FL-Northern Brevard County FL-Inland Volusia FL-
211 PM EDT Mon Oct 25 2021

...Strong thunderstorms will impact portions of northern Brevard and
southeastern Volusia Counties through 245 PM EDT...

At 211 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Maytown to near Haulover
Canal to near Space Coast Airport. Movement was east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Port Orange, Titusville, New Smyrna Beach, Edgewater and Oak Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2860 8054 2847 8050 2847 8086 2909 8122
      2912 8091
TIME...MOT...LOC 1811Z 247DEG 25KT 2889 8100 2875 8080 2855 8081

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Sedlock
Local storm report, Oct 25, 5:06 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
506 PM EDT MON OCT 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND GST     SAINT LUCIE AIRPORT     27.49N 80.37W
10/25/2021  M39.00 MPH       ST. LUCIE          FL   ASOS

            ASOS AT TREASURE COAST AIRPORT, KFPR, MEASURED A PEAK
            WIND GUST OF 34KT/39MPH FROM THE WEST.

&&

KR
Special weather statement, Oct 25, 5:42 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
542 PM EDT Mon Oct 25 2021

FLZ053-252215-
Osceola FL-
542 PM EDT Mon Oct 25 2021

...A strong thunderstorm will impact portions of east central Osceola
County through 615 PM EDT...

At 542 PM EDT, Doppler radar was tracking a strong thunderstorm over
Holopaw, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Holopaw, Forever Florida and Deer Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2806 8144 2804 8143 2803 8139 2801 8138
      2804 8136 2807 8137 2807 8135 2808 8135
      2809 8145 2810 8143 2821 8086 2793 8087
      2793 8133 2794 8135 2795 8134 2798 8138
      2800 8139 2800 8142 2806 8146
TIME...MOT...LOC 2142Z 274DEG 23KT 2811 8104

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Sedlock

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 1:34 PM EDTSpecial Weather StatementMLBSeminole41 min
Oct 25, 1:44 PM EDTSpecial Marine WarningMLB91 min
Oct 25, 1:55 PM EDTSpecial Weather StatementMLBIndian River50 min
Oct 25, 2:11 PM EDTSpecial Weather StatementMLBVolusia34 min
Oct 25, 2:26 PM EDTSpecial Marine WarningMLB2 hr

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.